Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Taking medicine for high BP. Suffering from anxiety and breathing difficulty. Any solution?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4152 Questions
I have a lot anxiety for no reason. I have nothing to be stressed about. I have a hard time going and staying
asleep. Can't seem to get a full breath during the day. I find myself clenching my whole body. When I realize I'm doing this I do try to take deep breaths to relax, but find myself doing the same thing minutes later. I sometimes feel like my heart races. My blood pressure seem to range 100/150 which I just started taking medication for. I am a 50 year old female who exercise 4 to 5 times a week. I weigh 135 and am 5'3.
I have always been healthy.
Posted Mon, 22 Apr 2013 in Anxiety and Stress
Answered by Dr. Seikhoo Bishnoi 59 minutes later
Welcome to Health Magic

You are a healthy 50 year old female with average height and slightly increased weight, your medical history is normal except hypothyroidism. You underwent hysterectomy about 12 years back. You are having anxiety without any precipitating factor most of the times. Your BP mildly increased.
The symptoms you are having are most likely due to Generalised Anxiety Disorder. In this disorder non specific anxiety occurs and features like tiredness, fatigue, restlessness, palpitations, tremors, dryness of throat occur. Hypothyroid state is a risk factor for this. I would advise you to visit a psychiatrist for proper management.
Medicines like SSRI as fluoxetine, paroxetine, sertaline etc are very effective. They covers anxiety part of GAD.
As you have mentioned breathing exercises are also useful. Meditation, progressive muscle relaxation techniques will help in achieving relaxation.

Also get your thyroid function test done, and if TSH is elevated then start thyroxin. Just correction of hypothyroidism will correct anxiety.
Hope I cleared your doubt, if you have more questions you can ask again.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor